MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "manta depth was obtained, procedure went as expected, manta closure was placed, drawn back to appropriate depth, engaged anchor, started to pull back and pt was bleeding like normal coming to yellow/green, mds didn't follow the next steps in dropping blue tube and marker was halfway down the suture outside the body , they stopped, held pressure, and got clips and started pulling out the collagen plug searching for the anchor that they thought was outside the vessel.They took an angio and the anchor was in the vessel.Sheath was 18fr, rfa at 7+mm, micro kit/us/high bifurcation, mid to upper 1/3 of fem head, no calcium, minimal tortuosity, depth 3.5+1, 11000 hep, act 320, 50mg protamine, bp was 152/89mmhg, manta deployed at correct depth, as stated before they didn't advance the blue tube down to complete the collagen sandwich.They began to go in with surgical clips to attempt to get the anchor.They were unable to get the anchor and opted for a cutdown.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).Correction to section d: udi number.Additional information: no return product evaluation could be completed as the device was not returned for investigation.The device lot history record review for lot number mn2401576 manta 18f ce indicated no non-conformities related to this lot, therefore supporting the device met material, assembly, and performance specifications before shipment.The case details were reviewed.Following the tavr procedure, the activated clotting time (act) measured 320, protamin was administered, and an 18f ce manta device was deployed to the measured depth for closure.Following actuating the lever to release the anchor, the physician released the tension and did not advance the blue advancement tube to complete the compaction of the collagen sandwich (collagen, suture, anchor, and radiopaque lock).The physician did not fully deploy manta and thought the anchor had deployed outside the vessel.Manual pressure was held, and the physician attempted to go into the access site using surgical clips, extracted the collagen, and searched for the anchor he thought was on the outside of the vessel.Unable to retrieve the anchor, an angio revealed the anchor was positioned correctly in the artery.The physician chose to perform a cut down and removed the anchor.The patient's outcome post-procedure was fine.The root cause of the delivery of the implant not being effective in creating hemostasis requiring surgical intervention is due to user error and not following the deployment procedure as described in the manta instructions for use (ifu).Additionally, the ifu for manta closure instructs maintaining constant yellow/green tension-ideally in the green zone-while advancing the blue lock advancement tube as it emerges from the device.Grasp the blue tube, slide it lightly down the suture to advance the radiopaque lock and secure the implant, keeping constant tension on the manta handle.Once the lock is in place, slightly increase tension until an audible click is heard, then relax upward tension and remove the blue tube.Confirm hemostasis at the puncture site.Warnings advise against use if the puncture site is at or beyond the bifurcation of the superficial femoral and profunda femoris arteries, or in cases of marked femoral or iliac artery tortuosity, to avoid improper anchor positioning or vessel complications.The procedure requires the activated clotting time (act) to be below 250 seconds prior to closure.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21650424
Report Number3010252479-2025-00029
Device Sequence Number9371781
Product Code MGB
UDI-Device Identifier00856279007062
UDI-Public(01)00856279007062(11)240314(17)250914(10)MN2401576(21)
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number2115
Device Lot NumberMN2401576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age83 YR
Patient SexFemale
Patient Weight89 KG